# SDR 2011FA0000662

- Difficulty date: September 3, 2011
- Submitted: October 4, 2011
- Operation: General aviation
- Aircraft: N9112H
- Make and model: Stnson V77
- Aircraft serial: 77311
- Aircraft time: 1,440 hours
- System (JASC): 3210 · Main Landing Gear
- Part: Landing Gear
- Condition: Collapsed
- Part time: 1,440 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ACFT WAS TAXIING OUT FOR TAKEOFF WHEN GUST OF WIND FROM LT REAR AT ABOUT 15 KNOTS CAUGHT TAIL AND SPUN AIRPLANE IN HARD GROUND LOOP TO LT.  RT LANDING GEAR COLLAPSED COMPLETELY CAUSING SUBSTANTIAL DAMAGE TO ACFT.  FOLLOW UP TO ACCIDENT FOUND WELDED STEEL TUBING NEAR RT GEAR ATTACH POINTS WAS HEAVILY CORRODED AND TUBING CLUSTER WELDS BROKE CLEANLY AT WELD LINES WITH LITTLE SIGNS OF BENDING OR STRESS.  RT GEAR PIVOT BUSHING MADE OF STEEL TUBING ALSO CRACKED LONGITUDINALLY AND SPLIT CLEANLY IN HALF ALLOWING GEAR LEG TO SEPARATE FROM AIRPLANE.  EVIDENCE OF CORROSION AND CRACKS NOTED IN RT GEAR PIVOT BUSHING.  UNABLE TO DETERMINE FROM VISUAL INSP WHY TUBING FAILED.  SUSPECTED CAUSES ARE: PRIOR CORROSION, PREEXISTING UNREPAIRED DAMAGE, AND /OR POOR WELDING FROM ORIGINAL CONSTRUCTION OR A LATER WELDED REPAIR.  THE STRUCTURAL SECTION OF THE FUSELAGE THAT FAILED IS ALSO THE LOWER WING STRUT ATTACH POINT, RAISING CONCERNS ABOUT POTENTIAL IN-FLIGHT WING FAILURE.  FOLLOW UP LAB ANALYSIS OF FAILED STEEL TUBING SECTIONS RECOMMENDED TO NTSB IIC IN ORDER TO DETERMINE CAUSE OF ACCIDENT AND GEAR FAILURE.
